Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Botox injection cause frozen face muscles?

I had botox injection in the muscle under my right eye on September 5th because I was having pulsing in the right eye. Doctor stated it was due to muscle under eye contracting and injected with botox. 3 days later my vision was worse and now the right side of my face is partially frozen....drooping lip, thick tongue making it difficult to speak at times. When I told doctor of this, he stated he has never had a problem with botox after being in practice for over 25 years. I went back to him for evaluation and he did admit to a misdiagnoses and I am now diagnosed with Superior Oblique Myokymia. He prescribed Timolol Maleate eye drops which are helping the pulsing vision. My question: he states the botox will take 2-3 mos before the effects are gone. Is this correct and do I have to worry about my face being frozen permanently??
Mon, 4 Nov 2019
Report Abuse
General & Family Physician 's  Response
Hello,

The effects of Botox only last around three to six months at best. There is complete return of muscle function in those regions of the face that were treated, and no long-lasting side effects.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Botox injection cause frozen face muscles?

Hello, The effects of Botox only last around three to six months at best. There is complete return of muscle function in those regions of the face that were treated, and no long-lasting side effects. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Dorina Gurabardhi, General & Family Physician